MAUDE Adverse Event Report: SYNTHES GMBH CANNULATED STARDRIVE SCREWDRIVER T15

SYNTHES GMBH CANNULATED STARDRIVE SCREWDRIVER T15
Catalog Number 03.226.041
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, during the procedure while tightening the hcs screw and concealing its head, the screwdriver broke at the tip, which remained within the surgical area.This report is for (1) cannulated stardrive screwdriver t15.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The fragment was removed from the patient and the surgery was completed successfully with a thirty (30) minute delay.Concomitant device: unknown headless compression screw (part: unknown, lot# unknown, qty unknown).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.Visual inspection: the scrdriver cann t15 f/hcs ø4.5 (part # 03.226.041, lot # 2387984) was received at us cq.Upon visual inspection, the tip of the screwdriver was observed to be broken and the broken fragment was not returned.No other issues were identified with the returned device.Dimensional inspection: the diameter of the shaft was measured near the broken area.The outer diameter is complies with the specifications as per the relevant drawing.Document/ specification review: the relevant current and manufactured revisions were reviewed: investigation conclusion: the complaint can be confirmed as the device was broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces during its use.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H3, h6: a device history record (dhr) review was conducted: part number: 03.226.041; synthes lot number: 2387984; release to warehouse date: 30 july 2008; manufacturing site: bettlach.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B1: this is product problem only.

Brand Name
CANNULATED STARDRIVE SCREWDRIVER T15
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12406888
Report Number8030965-2021-07391
Device Sequence Number12012691
Product Code HXX
UDI-Device Identifier07611819989573
UDI-Public(01)07611819989573
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.226.041
Device Lot Number2387984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer09/02/2021
10/06/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date10/01/2021
10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HEADLESS COMPRESSION SCREW.
Outcome Attributed to Adverse Event Required Intervention;